MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS PREMIUM PLUS CEEA; STAPLE, IMPLANTABLE

COVIDIEN MEDICAL PRODUCTS PREMIUM PLUS CEEA; STAPLE, IMPLANTABLE
Model Number 111985
Medical Device Problem Codes Mechanics Altered (2984); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 04/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, during a laparoscopic procedure, at the anastomosis, the device cut but no staples deployed.A new device was used to complete the case.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the instrument was fully applied.Further inspection noted that the green bar was not visible in the indicator window and the safety feature was engaged.The staple guide was observed to be attached to the instrument with no damage to the staple guide.After actuating the handle, the pusher fingers appeared to be intact and inspection under the microscope displayed no damage to the knife blade.The anvil of the instrument was observed to be tilted and attached to the instrument.Further inspection of the anvil cutting ring showed deep traces of knife impression and the ring was received separated and off center.The donut attached to the anvil was seen to have staples in the circle.It was reported that the staples did not deploy from the stapler after the handle was squeezed.The reported issue could not be confirmed.The most likely cause could not be established from the information available.It was also reported that or time was extended by >30 minutes resulting from product failure.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The evaluation detected an unreported condition: the anvil was tilted.The product analysis noted evidence that the device was not used as intended.This issue may occur if the instrument is clamped over an excessive amount of tissue.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic assisted sigmoid resection, during the creation of termino-terminal descendorectostomy, a 25 mm circular stapler was used, no staple suture was triggered, but the tissue was cut.This significantly prolonged the surgical time, since a subsequent resection of the rectal blunt (4 cm from anocutan) was necessary and the pressure plate on the descending colon had to be re-sewn using a subsequent resection.In the second attempt of the system of termino-terminal descendorectostomy, the new device was now used.This anastomosis was technically flawless.The air-water sample was tight.The anastomosis was protected by a double-barreled ileostomy.After surgery, anastomotic insufficiency developed after approximately 10 days, which was treated with endo-vac, and then re-operation was performed in the absence of improvement.The ileostomy was surgically closed openly and the inadequate descendens stump was discharged as a terminal colostomy; the rectum was closed (hartmann situation).The patient is still being treated in an inpatient setting.In the context of complication management, a grade iiib complication occurred according to clavien-dindo.
 
Additional Manufacturer Narrative
Additional information: b2 (removed other, added intervention req and hospitalization).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
According to the reporter, during a laparoscopic assisted sigmoid resection, during the creation of termino-terminal descendorectostomy, a 25mm circular stapler was used, no staple suture was triggered, but the tissue was cut.This significantly prolonged the surgical time, since a subsequent resection of the rectal blunt (4 cm from anocutan) was necessary and the pressure plate on the descending colon had to be re-sewn using a subsequent resection.There was a tissue damaged; a secondary anastomotic leak.In the second attempt of the system of termino-terminal descendorectostomy, the new device was now used.This anastomosis was technically flawless.The air-water sample was tight.The anastomosis was protected by a double-barreled ileostomy.After surgery, anastomotic insufficiency developed after approximately 10 days, which was treated with endo-vac, and then re-operation was performed in the absence of improvement.The ileostomy was surgically closed openly and the inadequate descendens stump was discharged as a terminal colostomy; the rectum was closed (hartmann situation).The patient is still being treated in an inpatient setting.In the context of complication management, a grade iiib complication occurred according to clavien-dindo.
 
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PREMIUM PLUS CEEA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CH  201114
Manufacturer (Section G)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CH   201114
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view,mn, CO 55112
7635265677
MDR Report Key14880569
Report Number3006451981-2022-00063
Device Sequence Number6197264
Product Code GDW
UDI-Device Identifier10884523006599
UDI-Public10884523006599
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K001895
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/23/2023
Device Model Number111985
Device Catalogue Number111985
Device Lot NumberS8MC008X
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2022
Supplement Date Received by Manufacturer06/27/2022
09/06/2022
10/04/2022
Initial Report FDA Received Date06/30/2022
Supplement Report FDA Received Date07/27/2022
09/23/2022
10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/24/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient Weight80 KG